Tsukuba Journal of Mathematics
- Tsukuba J. Math.
- Volume 32, Number 2 (2008), 277-290.
The Role of Countable Paracompactness for Continuous Selections Avoiding Extreme Points
The role of countable paracompactness to obtain a (setvalued) selection avoiding extreme points is investigated. In particular, we prove the following: Let $X$ be a topological space, $Y$ a normed space and $\varphi$ a lower semicontinuous compact-and convexvalued mapping of $X$ to $Y$. If one of the following conditions is valid, then $\varphi$ admits a lower semicontinuous set-valued selection $\phi$ such that $\phi(x)$ is compact and convex, and each point of $\phi(x)$ is not an extreme point of $\varphi(x)$ for each $x \in X$; (1) the infimum of the set of all diameters of $\varphi(x)$ with $x \in X$ is positive, (2) X is countably paracompact and the cardinality of $\varphi(x)$ is more than one for each $x \in X$. We also give characterizations of some topological spaces in terms of (set-valued) selections avoiding extreme points.
Tsukuba J. Math., Volume 32, Number 2 (2008), 277-290.
First available in Project Euclid: 30 May 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Yamauchi, Takamitsu. The Role of Countable Paracompactness for Continuous Selections Avoiding Extreme Points. Tsukuba J. Math. 32 (2008), no. 2, 277--290. doi:10.21099/tkbjm/1496165229. https://projecteuclid.org/euclid.tkbjm/1496165229